Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Hellow Doctor Kakkar ! Sir, As per your advise I

DOCTOR OF THE MONTH - Jan 2014
Jan 2014
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 7530 Questions
Question
Hellow Doctor Kakkar !
Sir,
As per your advise I am taking Daine 35 since August, 2016 to treat my hormonal Acne. Since then my skin is about 98% clear but I am experiencing the following issues:
1------ Weight Variation throughout the month from 2 kg to 3.5 Kg with bloating and heaviness on face, feets and hands. I face this condition almost every second or third day and not just before my periods are due.
(Wondering it is due to fluid retention which eventually causing high BP. (This my own perception only)
2------ Recently around one month ( Though symptoms were coming from 3-4 months but I got it checked only last month) ago I am also diagnosed with high blood pressure where my BP ranges from 170/100 to 140/90 for which my physician has prescribed me Amdepin 2.5Mg once daily
Though, you also prescribed me spironolactone 100 mg alongwith Daine 35 but I had to discontinue it after 2 months due to irregular periods / spotting.
Besides this my all test are normal like Sugar., ECG and Thyroid Profile etc.
Sir, I am wondering the above issues are associated with Daine 35 if yes ! You are requested to suggest some other pill/ medicine in place of Daine 35 which does not causes issue of water-fluid retention / bloating and control my hormonal acne as well.
Please note, I am a very active person do gym, cardio and weight training for 45 minutes for 5 days in a week besides regular 20 minutes brisk walk. I eat healthy and homemade food only. Right now my weight is 60 kg (Sometime shoot up to 63.5kg all of sudden) , height 5.2 Feet and age 43 years.
Kindly advice.
With Regards, XXXXXXX
Sat, 10 Feb 2018 in General Health
 
 
Answered by Dr. Kakkar S. 6 hours later
Brief Answer:
Regarding hormonal pills

Detailed Answer:
Dear XXXXXXX Thank you.

If you have experienced weight changes and also high blood pressure then you should immediately discontinue diane 35. This pill can cause fluid retention which can worsen blood pressure. Moreover, if you are leading a healthy, active lifestyle then the weight gain is most likely due to diane 35 only.

Instead of diane 35 you may start with an alternative hormonal pill brands like Yaz, XXXXXXX XXXXXXX XXXXXXX or Dronis etc which are a combination of ethinyl estradiol and Drosperinone. They don't cause side effects like fluid retention and weight gain unlike diane 35. Therefore your blood pressure should come down on the new pill and you may require dose adjustment of your antihypertensive pill. These pills are prescription drugs and I suggest you to talk to your local practitioner for a prescription of the same.

Regards
Above answer was peer-reviewed by
 
Follow-up: Hellow Doctor Kakkar ! Sir, As per your advise I 16 hours later
Sir,
Thanks for immediate response!
I have one doubt in my mind does these pills like Yaz, XXXXXXX XXXXXXX XXXXXXX or Dronis etc also help to control acne like Diane 35. After being on Diane 35 (For 18 Months) I am 99% acne free now. Does stopping Diane 35 or switching to other pills will keep me acne free?or I can face flareup of acne again after stopping Diane 35 ?

Besides this I am also taking Finpecia for hair fall (almost one year) let me know is it ok to continue it for a longer time? I have noticed considerable arrest of hair fall after being on Finpecia.

Thanks with Regards,

 
 
Answered by Dr. Kakkar S. 23 hours later
Brief Answer:
Regarding hormonal pills

Detailed Answer:
Hi.

Yes, these pills are effective for hormonal acne though there may be a transient breakout when one switches between different pills though it is not a rule.

Finpecia can be continued for hair loss. It should be avoided in pregnancy though.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor